MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Fall (1848)
Date of Event 05/09/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
According to the facility technician, the device was not malfunctioned.An arjo representative visit was scheduled to inspect the device.The conclusions will be provided within the follow-up report once the investigation is completed.
 
Event or Problem Description
Arjo was notified about an event with involvement of carevo shower trolley.After contacting the facility, it was reported that the resident had fallen out of the device and died as a result of the fall.Based on the information received, both side supports of the carevo were opened to transfer the resident to a bed.One of the caregivers was at the head of the carevo, while the second caregiver was at the foot section of the device.One of the caregivers went towards the bed to transfer the resident.At this point, the resident turned around to where the bed was not and fell to the floor.
 
Additional Manufacturer Narrative
On 30-may-2023 arjo was notified by agence nationale de sécurité du médicament et des produits de santé (ansm) about an event regarding the resident¿s death and involvement of a carevo shower trolley.In the course of the investigation the facility indicated that the resident fell out of the device and died as a result of the fall.Based on the information received, both side supports of the carevo shower trolley were opened to transfer the resident to a bed.One of the caregivers was in the top section of the carevo, while the other caregiver was in the bottom section of the device.One of the caregivers came up to the opposite side of the bed to transfer the resident.The resident turned to the side where there was no bed and fell to the floor.According to the information received from the facility technician, the carevo shower trolley was not defective.The device inspection performed by an arjo technician revealed that the carevo was working according to specification.The side supports locked and unlocked correctly.The carevo is equipped with two side supports to secure the resident.The side support has three positions, presented in the instructions for use (ifu 04.Ba.08_13en): inner, outer and folded down.According to the information received both side supports were in folded down position when the resident was being transferred from the carevo to a bed.The carevo equipment must be used by appropriately trained caregivers with adequate knowledge of the care environment, its common practices and procedures, and in accordance with the guidelines in the instructions for use.The product instructions for use (ifu) provides information regarding safe and correct device usage e.G.: ¿warning: to avoid the patient from falling out of the device make sure that all side supports are in a locked position.¿ the ifu provides also the procedure and supporting pictures for resident¿s transfer e.G.To the bed.The illustration shows how to transfer the patient, with one side support still in raised and locked position.In summary, the device was used for the resident handling at the time of event, and in that way played a role in the event.No malfunction was found and the device was working according to the manufacturer's specifications.This complaint was decided to be reported to the competent authorities due to the reported resident fall which resulted in the resident's death.
 
Additional Manufacturer Narrative
Process of analyzing information is ongoing.Additional information will be provided upon conclusion of the investigation.H3 other text : arjo was informed that the device had been sold.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
katarzyna bobrow
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
668046472
MDR Report Key17207423
Report Number3007420694-2023-00153
Device Sequence Number5540577
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)200211
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBAC1111-01
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer05/30/2023
05/30/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/26/2023
08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight50 KG